Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

181 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What is dyskinesia in Parkinson's disease?

Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 5700 Questions

default
Posted on Tue, 12 Jun 2018 in Brain and Spine
Question: Doctor I need a good Neurologist ...........Four years ago I was diagnosed with Parkinson's disease .... Considering my level of pain and suffering I feel like my time here is limited The neurologist that I have been seeing seems to be very limited in his knowledge of this disease. I am presently taking sinimet 250/25 (blue pill)
I take 3 tablets at 8 am in the morning and in about 45 to 60 minutes I feel normal for about 2 1/2 hours at 1 pm I take another 3 pills and in about 1 hr. I feel alright for another 2 1/2 hours. At 6pm same thing 3 pills and I'm on my feet again. Between these short energy burst I'm in bed quite helpless .can hardly walk no energy no ability to do anything. The most frightening thing about this is that I have developed dysphagia and when I'm not on the drug I'm siting on the bed with a bowl on the floor spitting in it because i cant swallow it and I'm fighting to breath .......I'm also on klonopen 2mg 3 times a day to help me with panic attacks when i cannot breathe. I really need help for this dysphagia because it is the most frightening thing i have to deal with
also I know that I'm taking heavy doses of sinimet but anything less has no effect on me..... yet if I'm not careful i can take too much and have a violent seizure or diskinesia (so the doctor calls it) .... I had an attack right there in the doctors office a few weeks ago and it nearly killed me. It lasted for almost 3 hours and i don't know how i survived it ....... the neurologist says it just a reaction from too much sinimet and it will pass in short order and it was nothing to worry about ........ Well hes got to be mistaken because on my way back home (thank God my wife was driving) it got horribly worse... my whole body erupted in a violent seizure like attack, i could hardly breathe because my body was behaving so violently I kept drifting in and out of consciousness
at one point i shouted to my wife "this is it I'm gone, I'm gone. My whole body was shaking violently and it certainly felt like the end for me. Well i didn't die that time and I've had several more of these attacks and they are vicious enough to kill me.
Doctor what can i do to improve my quality of life because right now it is a living nightmare everyday.

Regards XXXXXXX XXXX
doctor
Answered by Dr. Sudhir Kumar 22 hours later
Brief Answer:
Deep brain stimulation is the best option for you.

Detailed Answer:
Thank you for posting your query.

I am Dr Sudhir Kumar, Neurologist, and I would try my best to help you.

I have noted your clinical details. Based on this, you are having levodopa induced dyskinesia. As you have described, dyskinesias can be quite troublesome as well as frightening at the same time. As you also mentioned, you are already on very high doses of sinemet and there is no scope to further increase the dose.

The best option for you is deep brain stimulation (DBS) surgery. DBS surgery is safe as well as effective. It would stop these dyskinesia and moreover, you would require much lesser doses of sinemet after DBS surgery, thereby, limiting the side effects.

I hope my answer helps. Please get back if you have any follow up queries or if you require any additional information.

Wishing you good health,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, XXXXXXX XXXXXXX
Click on this link to ask me a DIRECT QUERY: http://bit.ly/Dr-Sudhir-kumar
My BLOG: XXXX


Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Sudhir Kumar 57 minutes later
Doctor is there anything that I can do about the dysphagia for now as it is a terrible feeling when you cannot breathe ........ it comes on me when the sinimet wears off and lasts for about an hour I need immediate relief from that or im going to suffocate i HAVE no health insurance and cannot afford DBS so that's not an option for me... What else is there to help me now.
doctor
Answered by Dr. Sudhir Kumar 3 minutes later
Brief Answer:
Unfortunately, there is no medicine.

Detailed Answer:
Thank you for getting back.

As I mentioned, you are already on maximum doses of sinemet, there is no more medicine can be used.

So, the only option left is placement of Ryle's (nasogastric) tube, to prevent choking and aspiration. As you have already mentioned, there is a real risk of choking due to dysphagia, which can result in pneumonia and respiratory distress.

Best wishes,

Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Sudhir Kumar 1 hour later
Well doctor im not going through life with a hose hanging out of my nose...thanks for the good news...... I think today I'll take my wife down too the funeral home and pick out a nice casket .....something we both like..No use crying about it now we all have to go sometime.
Thanks for the encouragement. Regards XXXXXXX
doctor
Answered by Dr. Sudhir Kumar 8 hours later
Brief Answer:
Hope you would improve.

Detailed Answer:
I can understand your reluctance for Ryle's tube, as it can be uncomfortable as well as unsightly....However, I hope you get better, as in some patients with Parkinson's disease, symptoms fluctuate (get better on own after a few bad days or weeks). So, hoping for the best...

Dr Sudhir XXXXXXX MD DM (Neurology)
Above answer was peer-reviewed by : Dr. Kampana
doctor
premium_optimized

The User accepted the expert's answer

Share on